MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. ECHELON CIRCULAR; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. ECHELON CIRCULAR; STAPLE, IMPLANTABLE
Catalog Number CDH29P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Unspecified Tissue Injury (4559)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a colorectal procedure, the surgeon used a powered circular stapler and subsequently identified two micro tears and two suspected leaks.The leaks were not visible immediately following the anastomosis but were later detected through imaging.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/2/2026.D4 batch#: unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.B3: unknown; captured as awareness date.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: 2.Was there any other issue noted with the staple line other than leaking (malformed staples, staple line missing staples, etc.)? no other issue noted.3.How was the leak identified(intra-op/post-op)? post op on imaging.4.How was the leak addressed? unknown.5.Did the leak alter the procedure in any way? no.6.Could you please clarify if there were any patient consequences? no.7.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event? no.The patient had to be diverted as well due to the microtears seen on imaging and also had a 5 day longer stay in the hospital.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what were the indications for surgery? what surgical procedure was performed? did the patient receive any preoperative chemotherapy or radiation? were there any issues experienced with the device in the initial surgical procedure? what healthcare professional fired the device and what is his/her experience with the device? where in the green gap setting scale was the indicator located prior to firing (low-b, middle-b, or high-b)? did the healthcare professional wait 15 seconds after closing the device and then retighten prior to firing? were there any issues with device use/firing? what confirmation was received that the device completed the firing sequence? was the green checkmark visible at the end of the firing? how many counter-clockwise revolutions of the adjusting knob were used to open the device? was there any difficulty removing the device? was a complete transection of the white breakaway washer visually confirmed? were the donuts inspected? if so, please describe.Were there any issues noted with staple formation? if so, please describe the shape and location.How many days postoperative did the leak occur? how was the leak identified? what was observed at the site of the leak upon reoperation? what is the current status of the patient?.

Brand Name
ECHELON CIRCULAR
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50571442
Report Number3005075853-2026-07363
Device Sequence Number10196277
Product Code GDW
UDI-Device Identifier10705036015383
UDI-Public10705036015383
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDH29P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/01/2026
Supplement Date Received by Manufacturer09/22/2026
Initial Report FDA Received Date09/02/2026
Supplement Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown